What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 26, 5:27 PM CST, 38 minutes earlier.
Area forecast discussion, Apr 26, 5:27 PM CST, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Paducah KY
627 PM CDT Wed Apr 26 2017
.UPDATE...
Issued at 627 PM CDT Wed Apr 26 2017
Updated the AVIATION discussion for the 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 152 PM CDT Wed Apr 26 2017
Fairly high confidence in the short term.
A cold front was perched just northwest of the region. It extended
from Wisconsin to near St Louis and Springfield MO into Texas. By
00z this front should be nearing the confluence of the Mississippi
and Ohio rivers. The front should exit the area by 12z Thursday.
Strong and some severe storms were developing well ahead of the
front over SEMO this morning and spreading into southwest Illinois
this afternoon. These storms were fairly isolated but producing
some winds in excess of 60 mph and small hail. As the front
approaches later this afternoon and evening would expect to see
more widespread convection with severe and heavy rain possible.
After midnight start to end the thunder chances from west to east
as we lose our CAPE. Expect a lull for Thursday. A warm front will
lift into the area Friday bringing rain chances back to the
region. We will cool down a good deal Thursday and then rebound
right back above normal Friday as the warm makes its way through.
.LONG TERM...(Saturday through Wednesday)
Issued at 152 PM CDT Wed Apr 26 2017
Confidence remains high on an unsettled upcoming weekend with both
heavy rain and severe potential. Less confidence in the exact timing
and location of where the heaviest rain and best severe threat will
be.
An upper level trough will pivot into the southern Plains on
Saturday as ridging takes shape over the southeast U.S. On Sunday
the trough will eject northeast into our region, moving into the
Great Lakes on Monday. Deep southwesterly flow will remain in place
this weekend, with ample moisture present for heavy rains.
On Saturday, a warm front will lift north of the region resulting in
precip chances decreasing from the south. Most of the area may end
up dry by the afternoon and evening hours as our area becomes fully
engulfed in the warm sector. Our northern and western counties may
not see as long of a break in the rain and storms. By Saturday
night, the upper level trough is nudging close enough to increase
PoPs from the west as the better lift and upper dynamics move
closer. Highest PoPs will push across the area through the day on
Sunday. At this time, it looks the back edge will push east through
the evening and much of the area may end up dry by after midnight.
As far as severe potential on Sunday, it will be dictated by just
how much instability is present and the exact timing of the front
through the area. Models hint there will at least be modest
instability along with strong forcing and deep layer shear.
Currently, the cold front looks to advance east through the area
during the afternoon into the early evening hrs, which would be near
prime time for enhanced storm activity. Will continue to monitor
this closely. Guidance continues to indicate several inches of QPF
Saturday night into Sunday, refer to the latest Hydrologic Outlook
for details. Holding off on issuing any sort of Flood Watch at this
time.
The trough lifts north on Monday, leaving the Quad State dry for
Monday and at least the first part of Tuesday. A shortwave looks to
push into the area sometime later Tuesday and Wednesday, with PoPs
returning possibly by Tuesday afternoon and increasing into
Wednesday.
Temperatures will be warmest on Saturday, into the 80s in many
locations, before cooling down below normal in the 60s on Monday. A
warming trend then commences with most areas back above 70 on
Tuesday.
&&
.AVIATION...
Issued at 627 PM CDT Wed Apr 26 2017
With the approach and passage of a cold front, all sites will have
periods of showers and thunderstorms along with VFR/MVFR
cigs/vsbys through the first 4-6 six hours of the period, light
drizzle and MVFR cigs/vsbys for 4-6 hours, then inproving to VFR
during the last few hours of the period. Southerly winds gusting
up to 20-25 mph early will gradually swing around to the west
generally AOB 10 knots.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...KH
LONG TERM...SP
AVIATION...JP
Hazardous weather outlook, Apr 26, 3:38 AM CST, 14 hours 27 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Paducah KY
438 AM CDT Wed Apr 26 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
438 AM CDT Wed Apr 26 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
The development of isolated thunderstorms cannot be ruled out
over southeast Missouri and southwest Illinois through early this
afternoon. Severe weather is not expected with this activity.
Strong to potentially severe thunderstorms are expected to form
along and ahead of a cold front over southeast Missouri by mid to
late afternoon. Initially, storms will be capable of producing
large hail, damaging winds, and an isolated tornado.
A line of thunderstorms should progress into southern Illinois
and far western Kentucky by early evening. Damaging winds will be
the primary concern.
The severe threat will diminish quickly as the storms move east
towards the Wabash River and the Land Between the Lakes by late
evening. Lightning and locally heavy rain will also accompany
thunderstorm activity.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Multiple rounds of thunderstorms are expected Friday through
Sunday. Heavy rainfall is expected over portions of the region.
Please refer to the Hydrologic Outlook for details.
In addition, strong to severe thunderstorms will be possible through
the period. At this time, the best chance of severe storms appears
to be with a warm frontal passage Friday night, in addition to the
cold frontal passage Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed by mid to late afternoon
in southeast Missouri, and throughout southern Illinois and the
Purchase Area of western Kentucky by early evening.
Spotters are also encouraged to monitor the latest forecasts for
possible activation over the upcoming weekend.
RJP/GM
In the hours before
Local storm report, Apr 26, 4:44 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN DUDLEY 36.79N 90.09W
04/26/2017 M2.00 INCH STODDARD MO TRAINED SPOTTER
5 HOUR RAINFALL ACCUMULATION.
&&
SMITTYSpecial weather statement, Apr 26, 5:17 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
617 PM CDT WED APR 26 2017
ILZ082-083-262345-
White IL-Hamilton IL-
617 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE AND EASTERN
HAMILTON COUNTIES UNTIL 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norris City, or 10 miles north of Eldorado, moving northeast at 60
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Carmi, Grayville, Norris City, Crossville, Enfield, Mill Shoals,
Broughton, Springerton and Burnt Prairie.
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.
LAT...LON 3825 8798 3821 8799 3820 8798 3791 8845
3791 8847 3796 8858 3825 8842 3826 8799
TIME...MOT...LOC 2316Z 221DEG 51KT 3796 8845
DRSLocal storm report, Apr 26, 5:31 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN DEXTER 36.79N 89.96W
04/26/2017 M3.00 INCH STODDARD MO TRAINED SPOTTER
2.5 HOUR RAINFALL ACCUMULATION.
&&
SMITTYSpecial weather statement, Apr 26, 5:36 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
636 PM CDT WED APR 26 2017
ILZ092-093-KYZ001>004-MOZ110>112-114-270015-
Alexander IL-Pulaski IL-Carlisle KY-Ballard KY-Fulton KY-Hickman KY-
Stoddard MO-New Madrid MO-Scott MO-Mississippi MO-
636 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PULASKI...
SOUTHEASTERN ALEXANDER...FULTON...NORTHWESTERN HICKMAN...WESTERN
CARLISLE...SOUTHWESTERN BALLARD...MISSISSIPPI...SOUTHEASTERN SCOTT...
EASTERN NEW MADRID AND SOUTHEASTERN STODDARD COUNTIES UNTIL 715 PM
CDT...
At 636 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lilbourn to near Cottonwood Grove.
Movement was northeast at 60 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Charleston, East Prairie, New Madrid, Cairo, Hickman, Clinton,
Lilbourn, Wickliffe, Bertrand, Mounds, Matthews, Mound City, Marston,
Howardville, Wyatt, Anniston, Pinhook, Cayce, Dorena and Farrenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 700 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3634 8954 3640 8959 3641 8962 3640 8967
3641 8969 3667 8974 3722 8912 3660 8896
3650 8905 3651 8932 3650 8942 3646 8946
3647 8950 3650 8949 3650 8953 3646 8952
3643 8955 3637 8951
TIME...MOT...LOC 2336Z 225DEG 52KT 3667 8965 3620 8956
DRSSpecial weather statement, Apr 26, 5:42 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
642 PM CDT WED APR 26 2017
ILZ085-088-089-092>094-KYZ004-270030-
Massac IL-Alexander IL-Union IL-Williamson IL-Johnson IL-Pulaski IL-
Ballard KY-
642 PM CDT WED APR 26 2017
...SPECIAL WEATHER STATEMENT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jonesboro to near Mound City. Movement was
northeast at 55 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Marion, Anna, Cairo, Vienna, Goreville, Mounds, Dongola, Tamms, Mound
City, Pittsburg, Creal Springs, Karnak, Lake Of Egypt Area, New
Columbia, Ullin, Joppa, Olmsted, Stonefort, Cypress and New Burnside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 700 PM CDT for
southern Illinois.
LAT...LON 3701 8919 3739 8931 3785 8877 3763 8871
3734 8871 3720 8885 3722 8893 3716 8891
TIME...MOT...LOC 2341Z 226DEG 48KT 3738 8926 3705 8917
DRSLocal storm report, Apr 26, 5:43 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL LILBOURN 36.59N 89.61W
04/26/2017 M0.88 INCH NEW MADRID MO EMERGENCY MNGR
TORRENTIAL RAINFALL REPORTED WITH THIS STORM.
&&
SMITTY